• SIGN IN
  • GET HELP
  •  

    Home Study Details


    Program Type

    Home Study Webcast

    Credits

    1.5 Contact Hour(s)

    Release Date

    Tuesday, July 21, 2020

    Offline Date

    Thursday, July 21, 2022

    ACPE Expiration Date

    Saturday, January 21, 2023

    Target Audience

    Pharmacist, Nurse

    Cost

    $6.00

    • Overview

      While the country has been focused on the opioid overdose crisis, it has been overlooked that psychiatric disorders are associated with an increased risk of overdoses, often with drugs prescribed for those conditions: antidepressants, antipsychotics, and mood stabilizers. In addition, many of these drugs are abused for their psychotropic effects, which can result in overdoses and toxic effects. Combined, these drugs account for the most poisonings and overdoses reported to U.S. poison centers and account for the greatest year-to-year increase in exposures reported to poison centers. Pharmacists and nurses need to be familiar with which drugs are involved, what effects these drugs cause, and what treatments are indicated for these overdoses. 

      Handouts

      • Slide Document :   19303H01_2pp(001).pdf
      • Slide Document :   19303H01_6pp.pdf

      Financial Support By

      PharmCon
    • Pharmacist

      List the antidepressants, antipsychotics and mood stabilizers that are most commonly involved in overdoses.
      Recognize the clincal effects associated with overdoses of antidepressants, antipsychotics and mood stabilizers.
      Determine the role of benzodiazepines in serious overdoses.
      Identify specific treatments and pharmacological interventions in the management of overdoses of antidepressants, antipsychotics and mood stabilizers.
      Compare the signs and symptoms associated with neuroleptic malignant syndrome and serotonin syndrome.

      Nurse

      Identify specific treatments and pharmacological interventions in the management of overdoses of antidepressants, antipsychotics and mood stabilizers.
      Compare the signs and symptoms associated with neuroleptic malignant syndrome and serotonin syndrome.
      List the antidepressants, antipsychotics and mood stabilizers that are most commonly involved in overdoses.
      Recognize the clincal effects associated with overdoses of antidepressants, antipsychotics and mood stabilizers.
      Determine the role of benzodiazepines in serious overdoses.
    • Activity Type

      Knowledge

      CE Broker

      20-708137

      Universal Activity Number

      Pharmacist 0798-0000-19-303-H01-P
      Nurse 0798-0000-19-303-H01-N

      ACPE PharmCon is accredited by the Accreditation Council for Pharmacy Education as a provider of continuing pharmacy education.

      PharmCon is an approved course provider for continuing education for nurses by the Florida Board of Nursing. PharmCon is also recognized by the California Board of Nursing as a provider of nursing programs.

      In order to obtain a Statement of Credit, participants must score no less than a 70% on the activity's test and complete a program evaluation.


    HARDWARE REQUIREMENTS
    Standard Windows/Mac System
    iPad or iPhone
    Minimum screen resolution: 1024x768
    Speakers or headphones
     


    SOFTWARE REQUIREMENTS
    Microsoft Edge
    Internet Explorer 8.0 or higher
    Google Chrome
    Safari
    Firefox 3.0.3 or higher


    NETWORK REQUIREMENTS
    Broadband Internet Connection:
    T1, Hi-speed DSL or Cable
    4G cellular connection
     
     

    This continuing education activity is held as copyright by PharmCon, Inc. Through this notice, PharmCon, Inc. grants permission of its use for educational purposes only. These materials may not be used, in whole or in part, for any commercial purposes without prior permission in writing from the copyright owner(s).